Thunderstorm Wind, Warren
- When
- July 26, 7:32 PM EST
- Where
- Warren County, Pine Vlg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.450, -87.250
A large bow echo moved from west to east through the northern half of central Indiana on the evening of 26 July 2005. causing widespread wind damage across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A large bow echo moved from west to east through the northern half of central Indiana on the evening of 26 July 2005. It produced widespread 60-75 mph winds...causing widespread wind damage across the area. Four brief tornadoes also took place along the leading edge of the complex.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 26, 1:45 PM EST, 5 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 145 PM EST TUE JUL 26 2005 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN THRU WEDNESDAY AFTERNOON. AT 1830Z SCT TSRA WERE DEVELOPING ACROSS WRN FORECAST AREA /FA/ IN UNSTABLE ATMOSPHERE. PREFRONTAL TROF NOTED ACROSS NRN IN WITH TSRA DEVELOPING ALONG IT AS WELL. MAIN FRONT WAS ACROSS NRN IL WITH PRECIP BEHIND IT. MODELS IN DECENT AGREEMENT THIS RUN...WITH SOME SLIGHT TIMING DIFFERENCES. WILL GENERALLY USE A BLEND...BUT LEAN TOWARD SLIGHTLY SLOWER SOLUTION OF THE NAM. TSRA WILL CONTINUE TO DEVELOP IN UNSTABLE AIR AND LAST INTO THE EVENING. MOST OF PRECIP WILL BE BEHIND FRONT THIS EVENING AND OVERNIGHT AS CAN BE SEEN CURRENTLY BEHIND THE FRONT. THUS WILL CONTINUE CATEGORICAL POPS TONIGHT AND WORD AS OCCASIONAL. WILL MENTION SEVERE DURING THE EVENING WITH DECENT DEEP LAYER SHEAR AND UNSTABLE ATMOSPHERE. POST FRONTAL PRECIP SHOULD BE MORE TAME. COOLER AIR WILL WORK IN BEHIND FRONT AND WITH THE PRECIP DROP TEMPS TO NEAR GUIDANCE NUMBERS IN THE MID 60S MOST AREAS. PRECIP WILL SLOWLY EXIT THE FA TO THE SE DURING THE DAY ON WED UNTIL UPPER TROF EXITS FA IN THE AFTN. WILL GO CHC POPS AND DIMINISH FROM NW TO SE DURING THE DAY. WITH CLOUDS HANGING ON FOR AT LEAST THE MORNING IN THE NORTH AND MUCH OF THE DAY IN THE SOUTH...HIGH TEMPS WILL ONLY REACH MID TO UPPER 70S ENTIRE FA. THIS IS IN BETWEEN COOLER MET AND WARMER MAV NUMBERS. DRY WEATHER THEN EXPECTED FOR THE REMAINDER OF FORECAST AS NEXT COLD FRONT SHOULD WASH OUT BEFORE IT REACHES US ON FRI. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 540 AM EST TUE JUL 26 2005 INZ021-028>031-035>049-051>057-060>065-067>072-271100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 540 AM EST TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY IS EXPECTED OVER CENTRAL INDIANA TODAY AND TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE. DAMAGING WINDS APPEAR TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. AT THIS POINT...THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE FROM THE MID AFTERNOON HOURS UNTIL ABOUT MIDNIGHT TONIGHT. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORM ACTIVITY WHICH MAY LEAD TO LOCALIZED FLOODING. IN ADDITION...THE COMBINATION OF HIGH HUMIDITY AND TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL RESULT IN HEAT INDEX VALUES OF 100 TO 105 DEGREES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY AFTERNOON HOURS...MAINLY SOUTHEAST OF A TERRE HAUTE TO TIPTON LINE. AT THIS POINT...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND JAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 205 PM EST TUE JUL 26 2005 INZ021-028>031-270500- CARROLL-CLINTON-HOWARD-TIPPECANOE-WARREN- 205 PM EST TUE JUL 26 2005 ...MAINTENANCE IS SCHEDULED FOR NOAA WEATHER RADIO WXK 74... EXTENDED MAINTENANCE FOR WXK 74 AT YEOMAN INDIANA IS SET TO BEGIN ON WEDNESDAY JULY 27 2005. AS A RESULT WXK 74 WILL NOT BROADCAST ANY INFORMATION ON THIS FREQUENCY FROM WEDNESDAY UNTIL FRIDAY...JULY 29TH. THE TRANSMITTER WILL BE MOVED TO A NEW BUILDING AND A NEW BACK UP GENERATOR WILL BE INSTALLED.
The Indianapolis radar (KIND), 117 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
20 thunderstorm wind, 4 tornado. Local standard time, as filed.
Trees and large limbs were blown down.
Power lines were downed.
An F0 tornado touched down briefly just east of the intersection of Interstate 65 and State Road 38 in Dayton. Most of the damage was confined to trees, although a construction trailer was flipped and a shed on a trailer was pushed across the road. Other damage to homes was confined to occasional broken windows.
Trees were blown down.
A 25-foot-tall tree 5 feet in diameter was downed.
At least two businesses and dozens of homes sustained some damage due to microburst winds.
A barn was destroyed.
Power lines and trees were downed.
An F0 tornado touched down briefly in the Champagne Shores Subdivision. Numerous trees were broken or sheared off.
An F1 tornado touched down briefly on the northeast side of Frankfort, destroying a garage and causing damage to other structures.
Trees were blown down.
Large tree limbs were broken.
A telephone pole was blown over.
A large tree was downed.
A tree was broken.
An F0 tornado touched down briefly in Michigantown. One mobile home was destroyed and four others were moved.
Large trees were downed, and damage was done to a building at the park. A house lost the canopy over the porch. No damage estimates were available.
A semi was blown over on Interstate 69.
Several large limbs were broken. A road was blocked by the debris.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyThe tornado archive for Indiana, 2005Warnings in Indiana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465114, 5465115, 5465116, 5465117, 5465118, 5465113, 5465119, 5465120, 5465121, 5465122, 5465123, 5465010, 5465111, 5465124, 5465125, 5465126, 5465127, 5465128, 5465112, 5465129, 5465130, 5465131, 5465180, 5465181.